EconPapers    
Economics at your fingertips  
 

Optimal Ramsey taxation with endogenous risk aversion

Orhan Erem Ateşağaoğlu and Orhan Torul ()

Economics Letters, 2018, vol. 171, issue C, 87-92

Abstract: In this paper, we study optimal Ramsey taxation under endogenous risk aversion formulation in an otherwise standard real business cycle economy. We show that when the risk aversion coefficient co-moves counter-cyclically, the canonical Chamley–Judd (Chamley, 1986; Judd, 1985) result does not hold true, and the Ramsey planner chooses a positive capital income tax rate in the long run. We report that result is due to additional wedges both in the intratemporal and the intertemporal optimality condition of the representative household.

Keywords: Real business cycle model; Time-varying risk preferences; Optimal tax policy (search for similar items in EconPapers)
JEL-codes: H21 H30 E62 E61 E71 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165176518302593
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:ecolet:v:171:y:2018:i:c:p:87-92

Access Statistics for this article

Economics Letters is currently edited by Economics Letters Editorial Office

More articles in Economics Letters from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-05-18
Handle: RePEc:eee:ecolet:v:171:y:2018:i:c:p:87-92